Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 269, NWS Shreveport, LA

June 28, 20115 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2011, 7:33 PM CDT for 5 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 7:33 PM CDT (00:33 UTC)
Expired
Jun 28, 2011, 8:30 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Franklin County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:19 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 28, 3:19 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE JUN 28 2011

.DISCUSSION...
OUTFLOW BOUNDARY FROM NEAR IDABEL OKLAHOMA TO NEAR CLARKS
LOUISIANA AT 3 PM CDT...CONTINUES TO MOVE SOUTHWEST AT ABOUT 20 MPH.
TEMPERATURES WILL DROP RAPIDLY INTO THE 80S AS THE BOUNDARY PASSES
BY. IT MAY BE STRONG ENOUGHT TO TRAVERSE THE ENTIRE CWA BY
EVENNING. STRONG TO SEVERE THUNDERSTORM ARE POSSIBLE NEAR THE
BOUNDARY AS IT MOVES SOUTHWEST...THUS WILL CONTINUE THE SEVERE
THUNDERSTORM WATCH AT THIS TIME. THE MAIN THREAT IS GUSTY WINDS
AND LARGE HAIL WITH THE THUNDERSTORMS...BUT SEVERE WEATHER SHOULD
BE VERY ISOLATED.

WILL CONTINUE WITH LOW POPS FOR TONIGHT OVER THE ENTIRE AREA DUE
TO THIS STRONG BOUNDARY...AND FOR THE NORTH PART OF THE CWA FOR
WEDNESDAY. AFTER WEDNESDAY IT LOOKS LIKE THE UPPER RIDGE WILL TAKE
OVER LIMITING CONVECTION THROUGH ABOUT SUNDAY. INTERESTINGLY...BY
SUNDAY OR SO...THE RIDGE LOOKS TO BE FAR ENOUGH NORTH TO ALLOW FOR
EASTERLY WAVES TO POSSIBLY EFFECT THE SOUTH PART OF THE
CWA...INCLUDING EAST TEXAS AND CENTRAL LOUISIANA. SO WILL HAVE
MORE LOW POPS IN THE FORECAST FOR SUNDAY THROUGH TUESDAY.

HEAT INDEX READINGS SHOULD CONTINUE TO NEAR THE 105 THRESHOLD FOR
A HEAT ADVISORY...BUT WILL NOT ISSUE A HEAT ADVISORY AT THIS
TIME...SINCE THIS IS STILL IN QUESTION.

&&

.AVIATION...
SOUTHWEST MOVING OUTFLOW BOUNDARY WILL CONTINUE TO SWEEP ACROSS THE
CWA. WINDS WILL SHIFT TO THE NW AND MAY GUST TO NEAR 20 KTS. LIGHT
SRLY WINDS SHOULD RETURN BEFORE 29/06Z. SCATTERED TSTMS HAVE TRIED
TO DEVELOP ALONG THE OUTFLOW BUT HAVE HAD A DIFFICULT TIME
MAINTAINING THEMSELVES. THIS TREND WILL LIKELY CONTINUE UNTIL SUNSET
WHEN THE ATMOSPHERE BEGINS TO STABILIZE. OTHERWISE...VFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE LONE
EXCEPTION BEING KLFK WHERE SOME MVFR CIGS WILL BE POSSIBLE BETWEEN
29/11Z-29/15Z.
/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  99  76  99  75 /  20  10  10  10  10
MLU  76  98  76  99  73 /  30  20  10  10  10
DEQ  73  97  74  98  74 /  20  20  10  10  10
TXK  75  98  75  98  75 /  20  20  10  10  10
ELD  74  96  74  99  73 /  30  20  10  10  10
TYR  76  99  76  99  76 /  20  10  10  10  10
GGG  76  99  76  99  76 /  20  10  10  10  10
LFK  75  99  75  98  74 /  20  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/09
Hazardous weather outlook, Jun 28, 12:15 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE JUN 28 2011

ARZ060-061-071>073-291100-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR-
1215 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS
AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF
WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA
DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE
INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER
CONCERNS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM
HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE
HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097-
108>112-124>126-138-291100-
BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO-
FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA-
RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD-
1215 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH
LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY
TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE.
THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM
HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE
HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON.

TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES
ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM
102 TO 106 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR
EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LAZ017-TXZ136-137-149>153-165>167-291100-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-
1215 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES
ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM
102 TO 106 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR
EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

03

In the hours before

Local storm report, Jun 28, 6:00 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     5 SW IDABEL             33.85N 94.88W
06/28/2011  M66 MPH          MCCURTAIN          OK   MESONET

            MEASURED AT THE IDABEL OKLAHOMA MESONET STATION.

&&

15
Local storm report, Jun 28, 6:09 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     HOLLY CREEK             33.98N 94.82W
06/28/2011                   MCCURTAIN          OK   EMERGENCY MNGR

            POWER LINES DOWNED IN THE HOLLY CREEK COMMUNITY.

&&

15
Local storm report, Jun 28, 6:17 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             AVERY                   33.55N 94.78W
06/28/2011  E1.75 INCH       RED RIVER          TX   PUBLIC

&&

MBERRY
Local storm report, Jun 28, 6:24 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     SILVER CITY             33.85N 95.05W
06/28/2011                   RED RIVER          TX   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 37 NEAR SILVER CITY AND THE RED
            RIVER BORDERING MCCURTAIN COUNTY

0600 PM     TSTM WND DMG     2 E ENGLISH             33.63N 94.84W
06/28/2011                   RED RIVER          TX   LAW ENFORCEMENT

            TREES DOWN ACROSS FM 114 BETWEEN THE ENGLISH COMMUNITY
            AND THE BOWIE COUNTY LINE.

&&

15
Local storm report, Jun 28, 6:42 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     BOXELDER                33.47N 94.88W
06/28/2011                   RED RIVER          TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN BOXELDER

&&

15
Local storm report, Jun 28, 7:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 S DETROIT             33.54N 95.27W
06/28/2011  E1.25 INCH       RED RIVER          TX   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL FALLING SOUTH OF DETROIT OR ABOUT 3
            NNE OF DEPORT JUST INSIDE WESTERN RED RIVER COUNTY.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:15 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Marion, Morris, Titus and 1 more60 min
Jun 28, 8:09 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Smith, Upshur, Wood66 min
Jun 28, 8:46 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Rusk, Smith59 min
Jun 28, 9:44 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.